Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Could severe heartburn, bloating and indigestion when on Levothyroxine and Excedrin be peptic ulcer symptoms?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5347 Questions
Question
I am a 51-year-old female with Hx of Graves Disease and migraines, currently taking Levothyroxine and Excedrin intermittently... During the past 5 days, I have been experiencing severe heartburn, bloating, indigestion after eating meals and pain in the solar plex region.... Could this be a peptic ulcer from 15 years of NSAID use (3 times a week) or hiatal hernia or maybe just some sort of gastroenteritis? What is the best course of action based on symptoms? Thank you for your time... YYYY@YYYY
Posted Mon, 20 Jan 2014 in General Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Probably Aspirin induced gastritis! Detailed Answer: Hi and thank you so much for trusting us with your health query. I am so sorry to hear about these symptoms. Fro the information you have provided, this is suggestive of an acute gastritis episode. Given the fact that you have been taking Excedrin which contains aspirin that is well known for inducing gastritis, this could be the cause. The best cause of action now would be to suspend the Excedrin. I will also recommend that you start taking omeprazole/lansoprazole 20mg daily to control these symptoms. This would at least offer some relief and gain you time to meet and talk with you physician. If these measures should not prove helpful, please consider going to the hospital for a proper physical exam and some investigation studies to understand the exact problem. I hope this helps. I wish you well. Thanks for using our services and please feel free to ask for clarifications if need be. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Could severe heartburn, bloating and indigestion when on Levothyroxine and Excedrin be peptic ulcer symptoms? 8 minutes later
Thank for responding so quickly, Dr Ditah; I will take action as advised above! One last question: What would you suggest that I take in place of Excedrin to resolve my migraines, which occur at least twice a week and are relieved instantly with this medication? Your input would be greatly appreciated!
 
 
Answered by Dr. Chobufo Ditah 14 minutes later
Brief Answer: I will suggest you try tylenol ultra relief Detailed Answer: Hi and thanks for following up with me. I will suggest that you take Tylenol ultra relief. It is similar to Excedrin but without the aspirin which I suspect could be a likely cause of your symptoms. I will suggest you take at most 6tablets in a day(average 1 every 4hours if needed). I hope this helps. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Follow-up: Could severe heartburn, bloating and indigestion when on Levothyroxine and Excedrin be peptic ulcer symptoms? 2 minutes later
Thank you for time, Dr Ditah, and for all that you do for us in our times of need! May 2014 be an exceedingly blessed and rewarding one for you!
 
 
Answered by Dr. Chobufo Ditah 20 minutes later
Brief Answer: Thank you, too! Detailed Answer: Thank you so much for your kind words. I am greatly humbled by this opportunity to respond to your health query today. I also wish you a successful 2014. Feel free to direct future queries directly to me if need be. Dr. Ditah, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor